Dynamic deformation analysis of a spherical cavity explosion

Dynamic deformation analysis of a spherical cavity explosion

Olawanle Patrick LAYENI, Adegbola Peter AKINOLA

download PDF

Abstract. The problem of rapid explosion of a spherical cavity in an infinite elastic media of Achenbach and Sun, Israilov and Hamidou is revisited in this study under central symmetric considerations. The governing partial differential equation is reformulated as a differential-difference equation, with compatibility conditions for the unknown cavity’s radial evolution, with the unknown displacement being the exponential generating function of a formal radial Laurent series. It is shown that for cavity explosion at constant speed, the modified problem admits self-similar displacement profiles of the inverse hyperbolic type for conjugate decreasing cavity pressures inversely proportional to the time.

Explosion, Laurent Series, Spherical Cavity, Differential-Difference Equation, Explicit Closed-Form Solution

Published online 8/10/2023, 7 pages
Copyright © 2023 by the author(s)
Published under license by Materials Research Forum LLC., Millersville PA, USA

Citation: Olawanle Patrick LAYENI, Adegbola Peter AKINOLA, Dynamic deformation analysis of a spherical cavity explosion, Materials Research Proceedings, Vol. 31, pp 589-595, 2023

DOI: https://doi.org/10.21741/9781644902592-61

The article was published as article 61 of the book Advanced Topics in Mechanics of Materials, Structures and Construction

Content from this work may be used under the terms of the Creative Commons Attribution 3.0 license. Any further distribution of this work must maintain attribution to the author(s) and the title of the work, journal citation and DOI.

[1] M. Sh. Israilov, H. Hamidou, Underground explosion action: Rapid expansion of a spherical cavity in an elastic medium, Mechanics of Solids 56 (2021) 376–391. https://doi.org/10.3103/S0025654421030043
[2] Jan D. Achenbach, C. T. Sun, Propagation of waves from a spherical surface of time-dependent radius, The Journal of the Acoustical Society of America 40, 4 (1966) 877–882. https://doi.org/10.1121/1.1910160